# SDR 2004FA0000364

- Difficulty date: March 15, 2004
- Submitted: March 16, 2004
- Operation: General aviation
- Make and model: Piper PA-18
- Engine: Lyc O320*
- System (JASC): 7320 · Fuel Controlling System
- Part: Fuel Control
- Condition: Mismarked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AS MANUFACTURED, THE FUEL VALVE SELECTOR HANDLE CONSISTS OF A SMALL POINTER AND A SILVER HANDLE OPPOSITE OF EACH OTHER ON THE LT INTERIOR WALL BY THE FRONT SEAT.  OPPOSITE BOTH FUEL VALVE SELECTIONS OF (LT) AND (RT) IS AN (OFF) POSITION.  THE POINTER IS OFTEN PAINTED THE SAME COLOR AS THE BACKGROUND COLOR OF THE INTERIOR, USUALLY DARK RED.  THIS LEADS TO THE POSSIBILITY OF SOMEONE INADVERTENTLY USING THE SILVER HANDLE TO MAKE THE VALVE SELECTION INSTEAD OF THE POINTER, PERHAPS TURNING THE VALVE (OFF) INSTEAD OF SELECTING A FUEL TANK.  THE POINTER SHOULD BE PAINTED A DISTINCTIVE COLOR AND PERHAPS THE VALVE SELECTOR SHOULD BE PLACARDED: (USE POINTER NOT SILVER HANDLE TO MAKE VALVE SELECTION).
